New Mexico, 2013

Flash Flood and Heavy Rain in New Mexico, August 10 to 11, 2013

August 10 to 11, 2013 · NWS ABQ · 5 events in 2 counties and zones

A complex of thunderstorms that remained stationary over southeastern Roosevelt County produced very heavy rainfall during the very early morning hours of August 11th. After an initial round of heavy rainfall diminished another series of storms set up over the area during the predawn hours resulting in radar-derived precipitation amounts between 5 and 8 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A complex of thunderstorms that remained stationary over southeastern Roosevelt County produced very heavy rainfall during the very early morning hours of August 11th. After an initial round of heavy rainfall diminished another series of storms set up over the area during the predawn hours resulting in radar-derived precipitation amounts between 5 and 8 inches. Observers in the area verified extremely heavy rainfall amounts of 3 to 5 inches. Later this same day, a stationary complex of thunderstorms near Luna produced flash flooding in ditches, creeks, and drainages leading into the San Francisco River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 10, 4:47 PM MST, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 10, 4:47 PM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT SAT AUG 10 2013

.AVIATION...
00Z TAF CYCLE
WIDESPREAD SHRA/TSRA OVER CENTRAL AND WESTERN NM WILL DEVELOP
EASTWARD THRU THIS EVENING. NEXT FEW HOURS WILL BE THE MAIN
IMPACT PERIOD FOR KSAF/KABQ/KFMN/KGUP AS STORMS ARE CURRENTLY
STRONG WITH LOCALLY HEAVY RAINFALL AND SMALL HAIL. GUIDANCE
INDICATES PRECIP WILL MERGE INTO AN AREA OF STRATIFORM RAIN
ALONG AND SOUTH OF I-40 WEST OF THE CENTRAL MT CHAIN. PLACED
PREVAILING -RA IN SEVERAL SITES AFTER STORMS KICK OUT OF THE
AREA. ANOTHER AREA OF STORMS IS POSSIBLE MUCH LATER TONIGHT
AROUND KROW. LOW CLOUDS ARE POSSIBLE IN THIS AREA HOWEVER DID
NOT MENTION YET IN 00Z TAF CYCLE. LOOK FOR UPDATE TO THIS IN
THE 06Z ISSUANCE. VFR CLOUD DECK EXPECTED TO LINGER IN THE
MORNING ACROSS MOSTLY SOUTHERN NM...WITH CLEARING THEREAFTER.
ANOTHER ROUND OF STORMS IS LIKELY OVER MUCH OF THE STATE ON
SUNDAY WITH DEEP MOISTURE AND INSTABILITY FIRMLY IN PLACE.

GUYER

&&

.PREV DISCUSSION...241 PM MDT SAT AUG 10 2013...
CURRENTLY...ACTIVE CONVECTION KICKING OFF IN STYLE THIS
AFTERNOON...WITH COVERAGE WEST AND NORTH EXPANDING EAST AND SOUTH
THROUGH THE DAY. LOCALLY HEAVY RAIN STILL ON TAP FOR THE HEART OF
NORTHERN AND CENTRAL NEW MEXICO WITH FLASH FLOOD WATCH OUT THROUGH
EARLY SUNDAY MORNING TO COVER. UPPER AIR CHARTS DEPICTING RIDGE
CORE OVER THE X IN TEXAS WITH DOME OF SURFACE HIGH PRESSURE
SPRAWLED ACROSS THE STATE IN OTHERWISE VERY WEAK SURFACE PRESSURE
GRADIENT. PATTERN WILL SET UP SLOW MOVEMENT OF THUNDERSTORMS FOR
THE BULK OF THE STATE...WITH SOMEWHAT GREATER NORTHEAST TRANSPORT
FOR STORMS OVER THE NORTHERN AND WESTERN MARGINS OF THE STATE.

MODELS...IN GOOD AGREEMENT ON BASIC STORY THROUGH UPCOMING WORK
WEEK AND FOLLOWING WEEKEND. RIDGE CORE IN SLOW DRIFT TO THE BOOT
HEEL OF SOUTHWEST NEW MEXICO THROUGH TUESDAY AND INTO THE DRAGOON
MOUNTAINS OF SOUTHEAST ARIZONA BY THURSDAY. RIDGE CORE EXPANDS
STEADILY OVER ARIZONA HEADING INTO THE WEEKEND ALLOWING NORTHWEST
FLOW TO PENETRATE THE EASTERN END OF THE STATE AND SHIFTING
CONVECTIVE FOCUS HEADING INTO THE FOLLOWING WORK WEEK.

FOR TONIGHT...TODAYS AFTERNOON CONVECTION WILL ROLL RIGHT ON
THROUGH THE EVENING AND CONTINUE LOCALLY PAST MIDNIGHT. HEAVIEST
RAINFALL FOCUS WILL SHIFT FROM THE HEART OF NEW MEXICO TO THE
SOUTH CENTRAL AND SOUTHWEST MOUNTAINS FOR THE OVERNIGHT...WITH
LOCALLY HEAVY RAINS STILL POSSIBLE. HAVE EXTENDED THE FLASH FLOOD
WATCH ALREADY TIL 6 A.M. SUNDAY MORNING...WITH SOME EXPECTATIONS
THAT NORTHERN ZONES MAY BE TRIMMED OUT OF THE WATCH AROUND
MIDNIGHT TONIGHT WHILE SOUTHERN ZONES CONTINUE TIL DAYBREAK.
TRENDS WILL DICTATE THE OUTCOME AS THE EVENING WEARS ON.

FOR SUNDAY...RIDGE CORE EXPANDING INTO WEST TEXAS AND SOUTHEAST
NEW MEXICO WITH THERMAL LOW REMAINING STRONG OVER THE COLORADO
RIVER VALLEY. SOUTH TO SOUTHEAST FLOW WILL PERSIST OVER THE
STATE...WITH MODEST REDUCTIONS IN THUNDERSTORM INTENSITY OVER THE
NORTH AND CENTRAL...AND SOME CONCENTRATION OF ACTIVITY AND
HEAVIEST RAINFALL OVER THE SOUTH AND WEST. THIS WILL NEED EVALUATION
FOR POSSIBLE FLASH FLOOD WATCH ONCE THE SATURDAY NIGHT ACTIVITY
WINDS DOWN. SHOWER FOCUS OTHERWISE IN OUR FORECAST AREA WILL FAVOR
THE CENTRAL AND WEST...WITH COVERAGE TAPERING OFF IN THE EAST AS
RIDGE CORE BUILDS IN OVERHEAD FROM THE EAST. RAINFALL WILL TAPER
OFF SLOWLY SUNDAY NIGHT HEADING INTO MONDAY MORNING WITH CHANCES
FOR A FEW LOCALLY HEAVY DOWNPOURS AFTER MIDNIGHT.

FOR MONDAY...RIDGE CORE SHIFTING WEST TO OVERSPREAD SOUTHERN NEW
MEXICO...AND THIS WILL HELP RATCHET DOWN THE CONVECTIVE COVERAGE
AND INTENSITIES. HIGH COUNTRY WEST AND CENTRAL...AND THE NORTHERN
MOUNTAINS...WILL BE MOST FAVORED WITH RAINFALL AMOUNTS STARTING TO
TREND LOWER THROUGH MONDAY EVENING. MAXIMUM TEMPERATURES WARMING
SLIGHTLY...BRINGING ALL POINTS TO WITHIN A FEW DEGREES OF MID
AUGUST NORMALS.

FOR TUESDAY...RIDGE CORE SHIFTING WESTWARD TO THE NEW MEXICO BOOT
HEEL...AND RIDGE OVERHEAD WILL PRODUCE ANOTHER DOWN TICK IN
CONVECTIVE COVERAGE AND INTENSITY. AS CORE SHIFTS WEST...SOME
PENETRATION OF UPPER LEVEL NORTHWEST FLOW...AND THE ASSOCIATED
COLD FRONT PULLING OUT OF THE CENTRAL PLAINS INTO NORTHEAST NEW
MEXICO WILL HELP SHIFT COVERAGE OUT OF THE WEST AND INTO THE
NORTHEAST. HEAVIER RAINFALL WILL FAVOR THE SUMMITS AND EASTERN
SLOPES OF THE SANGRE DE CRISTO RANGE AND THE CENTRAL MOUNTAIN
CHAIN...WITH SOME REDUCTIONS IN STORM INTENSITIES OVER THE
CONTINENTAL DIVIDE AND WESTERN MOUNTAINS. EASTERLY FLOW AGAINST
THE CENTRAL MOUNTAINS TUESDAY NIGHT MAY KICK OFF SOME GAP FLOW
INTO THE RIO GRANDE VALLEY OVERNIGHT INTO WEDNESDAY MORNING.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...RIDGE CORE OVER MUCH OF
SOUTHERN NEW MEXICO WEDNESDAY SHIFTING TO SOUTHEAST ARIZONA ON
THURSDAY...AND CORE EXPANDING ACROSS EASTERN ARIZONA AND WESTERN
NEW MEXICO THROUGH FRIDAY. PATTERN WILL CONTINUE CONVECTIVE FOCUS
SHIFT OUT OF THE WEST AND INTO THE EAST ON FRIDAY...BUT WITHOUT A
SIGNIFICANT MOISTURE TAP...MOST OF THE CONVECTION WILL RECYCLE
MOISTURE ALREADY IN PLACE AS PRECIPITABLE WATERS TREND DOWNWARD.
WITH NORTHWEST FLOW ALOFT ESTABLISHED OVER NORTHEAST NEW
MEXICO...A SERIES OF ASSOCIATED COOL PULSES WILL INVADE KEEPING
THESE TEMPERATURES A LITTLE BELOW NORMAL. WARMING TRENDS ELSEWHERE
UNDER THE HEART OF THE RIDGE WILL PERMIT SOME RISES ABOVE MID
AUGUST NORMALS THROUGH THE END OF THE WORK WEEK.

SHY

.FIRE WEATHER...
...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

VERY ACTIVE DAY IN STORE JUST GETTING UNDERWAY THIS AFTERNOON WITH
SCATTERED STORMS AND ISOLATED STRONG TO SEVERE STORMS FIRING OVER
THE HIGHER TERRAIN EARLY THIS AFTERNOON. STORMS WILL MOVE NORTHEAST
OUT OVER THE VALLEYS AND PLAINS LATE THIS AFTERNOON INTO THIS
EVENING. WEATHER PREDICTION MODELS IN GOOD AGREEMENT THAT A
WIGGLE/SHORT-WAVE TROUGH IN THE SOUTHERLY FLOW ALOFT WILL KEEP
SCATTERED TO NUMEROUS SHOWERS GOING OVER THE SOUTHERN PORTIONS OF
THE FORECAST AREA OVERNIGHT. ANOTHER NIGHT OF VERY GOOD TO EXCELLENT
HUMIDITY RECOVERIES ON TAP AS WETTING RAINS ANTICIPATED FOR MOST
AREAS.

ACTIVE DAY IN STORE AGAIN SUNDAY WITH PLENTY OF RESIDUAL MOISTURE IN
PLACE. NAM ALSO HINTING THAT ANOTHER WAVE IN THE SOUTH/SOUTHWESTERLY
FLOW ALOFT MOVING THROUGH WESTERN SOUTHERN AND WESTERN NM SUNDAY
AFTERNOON AND EVENING. MODELS CONTINUE TO INFUSE SOMEWHAT DRIER AIR
ALOFT FROM THE WEST MONDAY BUT PLENTY OF RESIDUAL MOISTURE AROUND
FOR AT LEAST A SCATTERED CROP OF AFTERNOON CONVECTION WITH A
WESTERLY STEERING FLOW.

DRY AIR CONTINUES TO FILTER IN FROM THE WEST TUESDAY BUT LATEST
MODEL RUNS KEEP PLENTY OF RESIDUAL MOISTURE AROUND FOR SCATTERED
ACTIVITY...FAVORING THE CENTRAL MOUNTAINS CHAIN EASTWARD. BACKDOOR
FRONT WILL ALSO AID IN THUNDERSTORM DEVELOPMENT OVER THE NE AND
EAST-CENTRAL PLAINS TUESDAY AFTERNOON AND EVENING. RETURN SURFACE
FLOW KEEPS THE EAST ACTIVE WEDNESDAY AND POSSIBLY INTO THURSDAY AS
THE WEST CONTINUES TO DRY OUT.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ506>509-511-518>526-529-533-537>540.

&&
Hazardous weather outlook, Aug 10, 5:00 AM MST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 10 2013

NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING...WILL BE POSSIBLE TODAY AND TONIGHT. HEAVY RAINFALL
WHICH COULD RESULT IN FLASH FLOODING...ALTHOUGH POSSIBLE WITH ANY
STORM...IS MOST LIKELY ALONG AND SOUTH OF INTERSTATE 40. RECENT WILD
FIRE BURN SCARS WILL BE SUSCEPTIBLE TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN
SUNDAY...WHICH COULD LEAD TO FLASH FLOODING...ALTHOUGH ATMOSPHERIC
CONDITIONS APPEAR TO BE SOMEWHAT LESS FAVORABLE THAN TODAY. AREAS
FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE ARIZONA
BORDER LOOK TO HAVE THE BEST POTENTIAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY
SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

In the hours before

Local storm report, Aug 10, 4:16 PM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             6 N SANTA FE            35.76N 105.95W
08/10/2013  M0.88 INCH       SANTA FE           NM   PUBLIC

            NICKEL HAIL AT SANTA FE OPERA.

&&

EVENT NUMBER ABQ1301307

GUYER
Special weather statement, Aug 10, 4:28 PM MST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SAT AUG 10 2013

NMZ510-110000-
SAN JUAN MOUNTAINS-
528 PM MDT SAT AUG 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO ARRIBA COUNTY THROUGH
600 PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF TIERRA AMARILLA...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...TIERRA AMARILLA AND ENSENADA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3679 10645 3661 10629 3649 10659 3663 10666
TIME...MOT...LOC 2328Z 223DEG 17KT 3659 10655

CA
Local storm report, Aug 10, 4:43 PM MST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      9 NE MANZANO            34.74N 106.23W
08/10/2013                   TORRANCE           NM   LAW ENFORCEMENT

            CAR WASHED OFF RILEY ROAD WHEN AN ARROYO OVERFLOWED
            BETWEEN ROUTES 55 AND 542. VEHICLE DANGLED OVER EDGE OF
            ARROYO AND ALMOST FELL INTO THE ARROYO. DRIVER ESCAPED
            SAFELY.

&&

EVENT NUMBER ABQ1301308

44
Local storm report, Aug 10, 4:55 PM MST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      13 NE MANZANO           34.78N 106.18W
08/10/2013                   TORRANCE           NM   LAW ENFORCEMENT

            VEHICLE STUCK IN WATER. DRIVER TRIED TO CROSS FLOODED
            ROAD OR LOW WATER CROSSING...NOT SURE WHICH...ON
            SPANGLER ROAD BETWEEN ROUTES 55 AND 542. NEEDED POLICE
            HELP.

&&

EVENT NUMBER ABQ1301309

44
Local storm report, Aug 10, 5:27 PM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 N SANTA FE            35.71N 105.95W
08/10/2013  M0.75 INCH       SANTA FE           NM   PUBLIC

&&

EVENT NUMBER ABQ1301310

GUYER
Local storm report, Aug 10, 5:37 PM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 N SANTA FE            35.71N 105.95W
08/10/2013  M0.75 INCH       SANTA FE           NM   PUBLIC

&&

EVENT NUMBER ABQ1301311

TRM

The radar

The Cannon AFB radar (KFDX), 107 km away, was scanning. The volume nearest the first event began at 04:28 UTC.

Open the radar archive at this moment

Event by event

4 heavy rain, 1 flash flood. Local standard time, as filed.

Heavy Rain, Roosevelt

When
August 10, 9:30 PM MST to August 11, 8:00 AM MST
Where
Roosevelt County, 2 mi E of Lingo
Reported by
Public
Coordinates
33.780, -103.085

Observer reported 4.50 inches of rain 2 miles east of Lingo.

Heavy Rain, Roosevelt

When
August 10, 9:30 PM MST to August 11, 8:00 AM MST
Where
Roosevelt County, 2 mi S of Lingo
Reported by
Public
Coordinates
33.751, -103.120

Observer reported 3.50 inches of rain 2 miles south of Lingo.

Heavy Rain, Roosevelt

When
August 10, 9:30 PM MST to August 11, 8:00 AM MST
Where
Roosevelt County, 6 mi SE of Pep
Reported by
Trained Spotter
Coordinates
33.779, -103.266

Spotter reported 3.10 inches of rain 6 miles southeast of Pep.

Heavy Rain, Roosevelt

When
August 10, 9:30 PM MST to August 11, 8:00 AM MST
Where
Roosevelt County, 7 mi SSE of Pep
Reported by
Trained Spotter
Coordinates
33.746, -103.293

Spotter reported 5.10 inches of rainfall 7 miles south southeast of Pep.

Flash Flood, Catron

When
August 11, 7:00 PM MST to 10:00 PM MST
Where
Catron County, 0.49 mi E of Luna to 4.7 mi S of Luna
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.821, -108.942

Spotter one-half mile west of Luna reported intense heavy rainfall with ditches around home overflowing. Reported they were trapped at home and unable to use road to leave. Power outage also reported.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459599, 459600, 459601, 459602, 459603.